MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC BALLAST; PROBE

MEDTRONIC SOFAMOR DANEK USA, INC BALLAST; PROBE
Model Number 25000300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding an event happened during intra-op for a patient undergoing unknown spinal procedure with pre-operative diagnosis of neural foraminal stenosis of lumbar spine, lumbar stenosis without neurogenic claudication, synovial cyst of lumbar faucet joint, lumbar spondylosis with myelopathy.It was reported that, the tip of the ballast probe broke off in the patient¿s ilium and the broken tip was left in the bone.Patient is non smoking, non allergic and had a previous acdf.There was a delay of 3 minutes reported.There was no revision surgery scheduled to retrieve the broken tip left in the bone.No further complications reported.

Brand Name
BALLAST
Common Device Name
PROBE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11830150
Report Number1030489-2021-00622
Device Sequence Number14374143
Product Code HXB
UDI-Device Identifier00643169623989
UDI-Public00643169623989
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25000300
Device Catalogue Number25000300
Device Lot NumberCT15M115
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight85